RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Algebra Discrete Math.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Algebra Discrete Math., 2018, Volume 26, Issue 2, Pages 190–246 (Mi adm680)  

RESEARCH ARTICLE

Connectedness of spheres in Cayley graphs

Jérémie Brieussela, Antoine Gournayb

a Université de Montpellier, Institut Montpelliérain Alexander Grothendieck, 34095 Montpellier, France
b Institut für Geometrie, Fachrichtung Mathematik, TU Dresden, 01062 Dresden, Germany

Abstract: We introduce the notion of connection thickness of spheres in a Cayley graph, related to dead-ends and their retreat depth. It was well-known that connection thickness is bounded for finitely presented one-ended groups. We compute that for natural generating sets of lamplighter groups on a line or on a tree, connection thickness is linear or logarithmic respectively. We show that it depends strongly on the generating set. We give an example where the metric induced at the (finite) thickness of connection gives diameter of order $n^2$ to the sphere of radius $n$. We also discuss the rarity of dead-ends and the relationships of connection thickness with cut sets in percolation theory and with almost-convexity. Finally, we present a list of open questions about spheres in Cayley graphs.

Keywords: connectedness, sphere, connection thickness, Cayley graphs, dead-ends, wreath products.

Funding Agency Grant Number
European Union's Seventh Framework Programme 277728
Supported by the ERC-StG 277728 “GeomAnGroup”.


Full text: PDF file (679 kB)
References: PDF file   HTML file
MSC: 20F65
Received: 06.02.2017
Revised: 12.11.2018
Language:

Citation: Jérémie Brieussel, Antoine Gournay, “Connectedness of spheres in Cayley graphs”, Algebra Discrete Math., 26:2 (2018), 190–246

Citation in format AMSBIB
\Bibitem{BriGou18}
\by J\'er\'emie~Brieussel, Antoine~Gournay
\paper Connectedness of spheres in Cayley graphs
\jour Algebra Discrete Math.
\yr 2018
\vol 26
\issue 2
\pages 190--246
\mathnet{http://mi.mathnet.ru/adm680}


Linking options:
  • http://mi.mathnet.ru/eng/adm680
  • http://mi.mathnet.ru/eng/adm/v26/i2/p190

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Algebra and Discrete Mathematics
    Number of views:
    This page:42
    Full text:20
    References:16

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020